Alert archive / Oklahoma / Wind Advisories in 2009
Wind Advisory 1, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Jan 12, 2009, 6:43 PM CST for 9 counties in Oklahoma. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2009, 6:43 PM CST (00:43 UTC)
- Expired
- Jan 13, 2009, 12:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Nowata County, OK, Okfuskee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2462 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -119 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 130043 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 643 PM CST MON JAN 12 2009 OKZ054>061-064-065-130600- /O.NEW.KTSA.WI.Y.0001.090113T0043Z-090113T0600Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-CREEK- OKFUSKEE- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...BRISTOW...OKEMAH 643 PM CST MON JAN 12 2009 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...CREEK...OKFUSKEE. GUSTY NORTHWEST WINDS TO AROUND 40 MPH WILL BE LIKELY ACROSS PORTIONS OF NORTHEAST OKLAHOMA THIS EVENING BEHIND A STRONG COLD FRONT THAT MOVED THROUGH THE REGION EARLIER TODAY. THE WINDS WILL BEGIN TO DIMINISH BY MIDNIGHT AS HIGH PRESSURE BUILDS INTO THE REGION. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING THIS EVENING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$
1 follow-up statement
000 WWUS74 KTSA 130601 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 1201 AM CST TUE JAN 13 2009 OKZ054>061-064-065-130715- /O.EXP.KTSA.WI.Y.0001.000000T0000Z-090113T0600Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-CREEK- OKFUSKEE- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...BRISTOW...OKEMAH 1201 AM CST TUE JAN 13 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...CREEK...OKFUSKEE. WHILE GUSTY NORTHWESTERLY WINDS WILL CONTINUE FOR A FEW HOURS...GUST HAVE FALLEN BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Jan 12, 5:02 PM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Jan 12, 5:02 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 502 PM CST MON JAN 12 2009 .AVIATION... INITIAL WIND SHIFT ASSOCIATED WITH COLD FRONT EXPECTED TO BE THROUGH ALL THE TERMINALS BY 00Z...WITH A MORE NORTHERLY SHIFT AND SPEED INCREASE BEFORE 06Z AS THE COLD ADVECTION HITS FULLY. TUL/RVS/MLC SHOULD REMAIN VFR...WITH SOME FEW-SCT LOW CLOUDS POSSIBLE AT TUL/RVS BEFORE TO JUST AFTER SUNRISE. A PERIOD OF MVFR CIGS POSSIBLE AT FYV/XNA/FSM...WITH DEEPER LOW LEVEL MOISTURE AND CU RULE SUPPORTING A MORE SOLID DECK AT THE AR TERMINALS. WINDS WILL DROP OFF AND LOW CLOUDS DECR DURING THE DAY TOMORROW...WITH WIND DIRECTIONS BACKING TO A MORE WEST TO SOUTHWESTERLY DIRECTION DURING THE AFTERNOON AT ALL SITES EXCEPT FSM. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...22
Hazardous weather outlook, Jan 12, 5:00 PM CST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 PM CST MON JAN 12 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CST MON JAN 12 2009 ...VERY HIGH FIRE DANGER THIS AFTERNOON AND EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SOUTHWESTERLY WINDS AHEAD OF AN APPROACHING COLD FRONT...COMBINED WITH VERY DRY AIR AND TEMPERATURES IN THE LOWER 60S HAVE CREATED DANGEROUS FIRE CONDITIONS THIS AFTERNOON ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. IN ADDITION...A STRONG COLD FRONT WAS MOVING THROUGH NORTHEAST OKLAHOMA. GUSTY NORTHWEST WINDS TO 35 MPH WILL BE LIKELY BEHIND THE FRONT ACROSS NORTHEAST OKLAHOMA THIS EVENING WITH A CONTINUED FIRE DANGER THREAT. ANY FIRES THAT DO GET STARTED WILL HAVE THE ADDED DANGER OF A WIND SHIFT WITH THE FRONTAL PASSAGE...AS GUSTY SOUTHWESTERLY WINDS TRANSITION TO GUSTY NORTHWESTERLY WINDS THIS EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY...HIGH WIND AND DANGEROUS WIND CHILL POTENTIAL. THURSDAY...DANGEROUS WIND CHILL POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... THE COLD FRONT WILL HAVE MOVED THROUGH THE AREA THIS EVENING WITH COOLER WEATHER ON TAP FOR TUESDAY. BREEZY CONDITIONS WILL DEVELOP ON WEDNESDAY...MAINLY IN THE HIGHER TERRAIN AREAS OF NORTHWEST ARKANSAS. THIS IS AHEAD OF A STRONG ARCTIC COLD FRONT THAT WILL SURGE THROUGH THE REGION WEDNESDAY NIGHT. BELOW NORMAL TEMPERATURES ARE EXPECTED THROUGH THE END OF THE WEEK. DANGEROUS WIND CHILL VALUES WILL BE POSSIBLE ON THURSDAY...WITH LOW TEMPERATURES FALLING INTO THE SINGLE DIGITS ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS FRIDAY MORNING. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
Nearby
Wind Advisories in Oklahoma, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.